Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 22, 2005, 3:44 PM EDT for Miami-Dade County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2005, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 22, 2005, 4:41 PM EDT
- In force
- 57 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3131 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 221945 SVRMFL FLC086-222045- /O.NEW.KMFL.SV.W.0059.050622T1944Z-050622T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 344 PM EDT WED JUN 22 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA * UNTIL 445 PM EDT * AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF TURKEY PT...OR 11 MILES NORTH OF KEY LARGO...AND MOVING EAST AT 5 MPH. THE STORM IS SLOWLY MOVING EAST TOWARD U.S. HIGHWAY ONE AND CARD SOUND ROAD. HEAVY RAINS MAY FLOOD POORLY DRAINED AREAS MAKING ROADWAYS INDISTINGUISHABLE FROM CANALS AND PONDS. AVOID DRIVING IN WATERS COVERING ROADWAYS. LAT...LON 2533 8061 2516 8055 2520 8020 2546 8028 $$ CHRISTENSEN
2 follow-up statements
168 WWUS52 KMFL 222002 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 359 PM EDT WED JUN 22 2005 FLC086-222045- /O.CON.KMFL.SV.W.0059.000000T0000Z-050622T2045Z/ MIAMI-DADE FL- 359 PM EDT WED JUN 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR SOUTH CENTRAL MIAMI-DADE COUNTY... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...LOCATED 13 MILES SOUTHWEST OF TURKEY POINT...OR ABOUT 10 MILES NORTH OF KEY LARGO. THIS STORM WAS MOVING EAST AT 5 MPH...OVER U.S. HIGHWAY ONE...AND TOWARD CARD SOUND ROAD. HEAVY RAINFALL WILL ACCOMPANY THIS THUNDERSTORM. MOTORISTS ALONG U.S. HIGHWAY ONE AND CARD SOUND ROAD SHOULD CONTINUE TO USE EXTREME CAUTION. BLINDING DOWNPOURS AND SLICK ROADS ARE LIKELY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMESTEAD PARK. IN ADDITION TO HEAVY RAINFALL...SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2533 8061 2516 8055 2520 8020 2546 8028 $$ CHRISTENSEN
247 WWUS52 KMFL 222041 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 436 PM EDT WED JUN 22 2005 FLC086-222046- /O.CAN.KMFL.SV.W.0059.000000T0000Z-050622T2045Z/ MIAMI-DADE FL- 436 PM EDT WED JUN 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIAMI-DADE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. MOTORISTS SHOULD CONTINUE TO USE EXTREME CAUTION ALONG U.S. HIGHWAY ONE SOUTH OF FLORIDA CITY. UP TO TWO INCHES HAVE FALLEN IN THE PAST HOUR. EXPECT PONDING IN POORLY DRAINED AREAS ALONG THE ROAD. LAT...LON 2533 8061 2516 8055 2520 8020 2546 8028 $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:19 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 22, 2:19 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 219 PM EDT WED JUN 22 2005 .DISCUSSION...MAIN CONCERN WITH THIS FORECAST PACKAGE IS NOT MUCH CONFIDENCE IN IT. MODELS ARE BASICALLY CLUELESS IN AT LEAST THE FIRST PERIOD. BOTH GFS AND NAM SHOW A VORT MAX JUST W OF EYW BUT CLEARLY THE CONVECTION IS WELL TO THE NORTH AND AT THE SAME TIME WATER VAPOR IMAGERY HAS SHOWN THROUGH THE COURSE OF THE DAY SHORTWAVE DIVING S AROUND BACK SIDE OF MAIN EASTERN U.S. TROF BUT MODELS TOTALLY IGNORE IT. AT ANY RATE, TAKING COMBINATION OF CURRENT CONDITIONS AND FORECAST POPS FOR THE FIRST PERIOD. CONVECTION APPROACHING W CST IS MOVING E AND IT IS ONLY A NARROW BAND OF HEAVY RAINFALL WITH LIGHT TO MODERATE BEHIND IT. THUS, THERE MAY BE SOME LOCALIZED STREET FLOODING BUT NOTHING MORE SERIOUS SO WILL NOT NEED TO REISSUE FFA. BEYOND THE FIRST PERIOD, HAVE JUST GONE WITH PERSISTENCE AS MODELS CONTINUE TO TRY AND DRY US OUT AS SFC BOUNDARY WEAKENS AND TROPICAL WAVE CURRENTLY IN THE EASTERN CARIBBEAN APPROACHES S FLA. BUT AT THE SAME TIME, UPPER LOW REMAINS FIRMLY IN PLACE OVER THE SE U.S./N FLA REGION AND THIS WILL PROVIDE PLENTY OF INSTABILITY FOR CONTINUED THREAT FOR PM CONVECTION. FLOW PATTERN TODAY IS SOUTHERLY AND THIS TREND TO CONTINUE THROGH THE END OF THE WEEK SO HAVE LEFT HIGHEST POPS OVER THE NORTHERN ZONES. OVER THE WEEKEND INTO EARLY NEXT WEEK, GFS HAS THE AFOREMENTIONED WAVE SPLITTING WITH THE MAIN WAVE TRACKING W INTO THE YUCATAN REGION WHILE THE NORTHERN EXTENT OF THE WAVE SPLITS OFF AND REMAINS JUST TO OUR EAST. SO NO REAL INCREASE IN MOISTURE BUT PWAT TO STAY AT JUST AOB 2 INCHES. && .MARINE...WINDS WILL REMAIN AT 15 KT OR LESS THROUGH THE PERIOD. BUT PLENTY OF CONVECTION FOR MARINERS TO BE CONCERNED ABOUT PARTICULARLY IN THE AFTERNOON AND EVENINGS. && .FIRE WEATHER...NO CONCERNS WITH WET WX CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 88 75 87 / 50 60 20 50 FORT LAUDERDALE 75 87 77 87 / 50 60 20 40 MIAMI 76 88 77 89 / 50 60 20 40 NAPLES 74 88 74 91 / 60 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 22, 9:56 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 956 AM EDT WED JUN 22 2005 FLZ063-066>075-231400- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 949 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...A FEW STRONG THUNDERSTORMS DURING THE AFTERNOON... THUNDERSTORMS: THUNDERSTORMS WILL NUMEROUS OVER MUCH OF SOUTH FLORIDA BY THE AFTERNOON. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING...SOME WIND GUSTS TO 35 MPH AND POSSIBLY SMALL HAIL. WATERSPOUTS: CONDITIONS ARE FAVORABLE FOR WATERSPOUT DEVELOPMENT AND THERE IS A MODERATE CHANCE OF WATERSPOUTS DEVELOPING OVER THE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 22, 10:21 AM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1021 AM EDT WED JUN 22 2005 FLZ072-221500- BROWARD METROPOLITAN- 1021 AM EDT WED JUN 22 2005 ...STRONG THUNDERSTORMS OVER BROWARD COUNTY THROUGH NOON... A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHWEST SLOWLY ACROSS MUCH OF CENTRAL AND NORTHERN BROWARD COUNTY THROUGH NOON. THESE STORMS WILL AFFECT MOST LOCATIONS FROM FORT LAUDERDALE WEST TO WESTON AND NORTH TO POMPANO BEACH AND CORAL SPRINGS. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Special weather statement, Jun 22, 2:21 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT WED JUN 22 2005 FLZ069-070-075-222000- EASTERN COLLIER-MAINLAND MONROE-WESTERN COLLIER- 221 PM EDT WED JUN 22 2005 ...HEAVY SHOWERS AND THUNDERSTORMS APPROACHING THE WEST COAST... NUMEROUS SHOWERS AND THUNDERSTORMS ARE PROPAGATING EAST AROUND 10 TO 15 MPH ACROSS THE NEARSHORE WATERS OF COLLIER AND MAINLAND MONROE COUNTIES. THIS ACTIVITY WILL GRADUALLY SPREAD INLAND THROUGH 4 PM. IT WILL BE CAPABLE OF FREQUENT LIGHTNING...WIND GUSTS IN EXCESS OF 35 MPH...AND LOCALLY VERY HEAVY RAINFALL WITH RAINFALL RATES AS HIGH 2 TO 3 INCHES PER HOUR IN ISOLATED SPOTS. GIVEN THE RECENT RAINS... THIS WILL LIKELY RESULT IN STREET FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. RESIDENTS ARE ADVISED TO REMAIN ON THE ALERT IN CASE RAIN BEGINS TO TRAIN AND MOVE ON AND OFF ACROSS ANY GIVEN SAME AREA COMPOUNDING THIS PROBLEM. IF THIS HAPPENS...URBAN FLOOD ADVISORIES MIGHT BE ISSUED AS WE HEAD INTO THE LATE AFTERNOON HOURS. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Special weather statement, Jun 22, 3:23 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 323 PM EDT WED JUN 22 2005 FLZ074-222000- DADE METROPOLITAN- 328 PM EDT WED JUN 22 2005 ...STRONG THUNDERSTORM OVER SOUTHERN MIAMI-DADE COUNTY... AT 320 PM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER THE SOUTHEASTERN EVERGLADES NATIONAL PARK...MOVING EAST TOWARD U.S. HIGHWAY ONE AND THE CARD SOUND ROAD SOUTH OF FLORIDA CITY. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. HEAVY DOWNPOURS ARE ALSO POSSIBLE...LIMITING VISIBILITY AND MAKING ROADS SLICK. MOTORISTS ARE URGED TO USE CAUTION. A WARNING WILL BE ISSUED IF THIS STORM CONTINUES TO STRENGTHEN. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER. CHRISTENSEN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:40 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 22, 1:02 PM EDT | Special Marine Warning | MFL | 118 min | |
| Jun 22, 1:36 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 24 min |
| Jun 22, 2:50 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 59 min |
| Jun 22, 3:58 PM EDT | Special Marine Warning | MFL | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.